Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 201, NWS Shreveport, LA

April 30, 202511 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 30, 2025, 2:20 PM CDT for 11 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2025, 2:20 PM CDT (19:20 UTC)
Expired
Apr 30, 2025, 3:15 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 9:50 AM CDTTornado WatchSPC7 hr
Apr 30, 1:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:18 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 30, 12:18 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1218 PM CDT Wed Apr 30 2025

...New AVIATION...

.SHORT TERM...
(Wednesday through Thursday)
Issued at 1247 AM CDT Wed Apr 30 2025

An Enhanced Risk for severe thunderstorms exists across northeast
Texas, southeast Oklahoma, and adjacent counties in southwest
Arkansas while a Slight Risk of severe storms extends across Deep
East Texas, northwest Louisiana, and south Arkansas for this
afternoon. Additionally, there is a Flood Watch in effect from
this morning through overnight tonight across the I-30 corridor
and points northward.

An upper-low across the Desert Southwest is forecast to swing
east into the Texas Panhandle today. Instability will increase as
the upper-low approaches a surface low embedded within a frontal
boundary extending from northeast Texas into Oklahoma and Missouri
with showers and thunderstorms forecast to develop at the time of
peak heating. Dewpoint values in upper 60s in the warm sector
south and east of the front will further aid in destabilizing the
atmosphere ahead of the upper-low. Damaging winds, tornadoes,
large hail and flash flooding may be possible as storms become
supercellular with large hail being the initial threat. Convection
may evolve into an MCS by early to mid-evening resulting in an
all threats scenario.

Conditions to gradually improve through the overnight hours as
the surface and upper-low swing east into Missouri.

A Slight Risk for severe weather is possible again on Thursday
afternoon across most of the ArkLaTex. A remnant frontal boundary
across the region, combined with an upper-level disturbance
translating east within the mean zonal flow pattern aloft, will
allow for convection to develop during the afternoon hours with
damaging winds being the main threat. /05/

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1247 AM CDT Wed Apr 30 2025

A lingering frontal boundary across the region will serve as the
focus for convection on Friday into Friday evening as a longwave
upper-trough swings southeast across the mid-CONUS. As the upper-
trough pushes into the Appalachians, ridging to build from the
west bringing dry conditions to the ArkLaTex from Saturday through
Monday night. At the surface, high pressure building across the
region will allow for cooler temperatures with low temperatures
early next week ranging from lows in the 50s to highs in the upper
70s to around 80 degrees. Otherwise, could see showers and
thunderstorms returning to east and northeast Texas on Tuesday as
the surface high and upper-ridge shift east. /05/

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Wed Apr 30 2025

Any remaining MVFR terminals will quickly become low VFR over the
next hour outside of convection. Speaking of convection, still
watching a broken line of strong storms approaching the I-30
Corridor early this afternoon. Tried to distance speed this line
of convection from northwest to southeast impacting all our
terminal locations through the remainder of the day and through
the evening and overnight hours. Uncertain as to storm coverage on
Thursday but did mention at least VCSH or VCTS by late morning
near but especially south of our I-20 terminal locations on Thu.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1247 AM CDT Wed Apr 30 2025

Spotter activation is expected later today.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  70  87  68 /  40  60  50  20
MLU  87  70  86  66 /  10  30  80  30
DEQ  81  62  83  61 /  80  90  20  20
TXK  86  66  86  65 /  70  80  40  20
ELD  87  65  84  62 /  20  70  60  30
TYR  84  68  85  66 /  80  60  20  30
GGG  85  67  86  65 /  70  70  40  20
LFK  85  70  88  67 /  50  50  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for ARZ050-051-059>061-
     070>072.

LA...Flood Watch through Thursday morning for LAZ001>003.

OK...Flood Watch through Thursday morning for OKZ077.

TX...Flood Watch through Thursday morning for TXZ096-097-108>112-
     124>126-136>138.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...13

In the hours before

Special weather statement, Apr 30, 12:47 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Wed Apr 30 2025

TXZ096-108>110-124-136-301830-
Titus TX-Camp TX-Wood TX-Smith TX-Franklin TX-Red River TX-
1247 PM CDT Wed Apr 30 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RED RIVER...
FRANKLIN...NORTHWESTERN SMITH...TITUS...WOOD AND WESTERN CAMP
COUNTIES UNTIL 130 PM CDT...

At 1247 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 13 miles northwest of Bogata to 20
miles northwest of Golden, or extending from 18 miles northwest of
Hagansport to 26 miles northwest of Mineola, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mount Pleasant, Mineola, Pittsburg, Winnsboro, Clarksville,
  Leesburg, Hagansport, Boxelder, Mount Vernon, Quitman, Bogata,
  Purley, Scroggins, Newsome, Pleasant Grove, Wilkerson,
  Hainesville, Hoard, Golden and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9559 3272 9563 3296 9567 3296 9531
      3364 9531 3363 9478 3307 9491 3290 9506
      3290 9515 3280 9515 3256 9537 3265 9559
TIME...MOT...LOC 1747Z 274DEG 33KT 3356 9542 3323 9551 3289 9585

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Apr 30, 1:32 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
132 PM CDT Wed Apr 30 2025

ARZ059-OKZ077-TXZ096-097-108>112-301915-
McCurtain OK-Titus TX-Bowie TX-Morris TX-Camp TX-Little River AR-
Cass TX-Franklin TX-Red River TX-
132 PM CDT Wed Apr 30 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LITTLE
RIVER...SOUTHEASTERN RED RIVER...BOWIE...SOUTHEASTERN MCCURTAIN...
SOUTHERN FRANKLIN...MORRIS...TITUS...WESTERN CASS AND CENTRAL CAMP
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles northeast of Clarksville to
over Purley, or extending from 13 miles northeast of Clarksville to
10 miles northwest of Leesburg, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mount Pleasant, New Boston, Pittsburg, Boxelder, Hooks, Mount
  Vernon, Daingerfield, Hughes Springs, De Kalb, Lone Star, Naples,
  Redwater, Maud, Omaha, Us 259 And I 30 Intersection, Dalby
  Springs, Rocky Branch, Cookville, Wilkerson and Cason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3301 9531 3314 9531 3333 9500 3374 9498
      3367 9423 3321 9424 3292 9457 3299 9515
      3301 9515 3300 9516 3299 9516
TIME...MOT...LOC 1831Z 276DEG 38KT 3369 9486 3329 9489 3309 9520

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Apr 30, 2:09 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
209 PM CDT Wed Apr 30 2025

TXZ110>112-124>126-136>138-302015-
Morris TX-Marion TX-Camp TX-Wood TX-Upshur TX-Gregg TX-Cass TX-
Harrison TX-Smith TX-
209 PM CDT Wed Apr 30 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREGG...
NORTHWESTERN HARRISON...NORTHWESTERN MARION...SOUTHERN MORRIS...
SMITH...UPSHUR...SOUTHERN WOOD...SOUTHWESTERN CASS AND CAMP COUNTIES
UNTIL 315 PM CDT...

At 209 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from near Pittsburg to 28 miles southwest of
Golden, or extending from near Pittsburg to 29 miles southwest of
Mineola, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Longview, Whitehouse, White Oak, Gladewater, Gilmer,
  Mineola, Pittsburg, Leesburg, Lindale, Hughes Springs, Lone Star,
  Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
  Rosewood, West Mountain and Liberty City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3271 9543 3305 9508 3307 9495 3298 9482
      3300 9482 3299 9442 3226 9508 3215 9548
      3220 9546 3224 9549 3225 9547 3230 9545
      3235 9545 3248 9559 3265 9559
TIME...MOT...LOC 1909Z 322DEG 21KT 3303 9500 3263 9535 3245 9592

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:55 PM CDTSpecial Weather StatementSHVBowie80 min
Apr 30, 10:05 AM CDTRiver Flood WarningSHVGregg3 days
Apr 30, 10:07 AM CDTRiver Flood WarningSHVSmith, Wood18 days
Apr 30, 10:09 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus48 hr
Apr 30, 10:11 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus49 hr
Apr 30, 11:37 AM CDTSevere Thunderstorm WarningSHVRed River53 min
Apr 30, 12:47 PM CDTSpecial Weather StatementSHVFranklin, Red River, Titus, Wood43 min
Apr 30, 1:32 PM CDTSpecial Weather StatementSHVBowie, Camp, Franklin, Morris, Titus43 min
Apr 30, 1:39 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus66 min
Apr 30, 2:09 PM CDTSpecial Weather StatementSHVCamp, Smith, Upshur66 min
Apr 30, 2:45 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris60 min
Apr 30, 3:14 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 5 more61 min
Apr 30, 3:57 PM CDTFlash Flood WarningSHVGregg, Harrison, Marion, Smith, Upshur, Wood7 hr
Apr 30, 4:05 PM CDTFlash Flood WarningSHVBowie, Camp, Cass, Morris, Upshur3 hr
Apr 30, 4:13 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith62 min
Apr 30, 5:16 PM CDTSpecial Weather StatementSHVCherokee, Harrison, Panola, Rusk59 min
Apr 30, 5:42 PM CDTFlash Flood Warning Considerable damage threatSHVCass, Cherokee, Gregg, Harrison, Marion, Panola and 2 more8 hr
Apr 30, 6:14 PM CDTSpecial Weather StatementSHVCherokee, Harrison, Panola, Rusk61 min
Apr 30, 4:04 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster56 min
Apr 30, 4:44 PM CDTSevere Thunderstorm WarningSHVUnion61 min
Apr 30, 4:59 PM CDTSpecial Weather StatementSHVBossier, Claiborne, Webster61 min
Apr 30, 5:59 PM CDTSpecial Weather StatementSHVClaiborne, Union61 min
Apr 30, 1:29 PM CDTSevere Thunderstorm WarningSHVSevier46 min
Apr 30, 1:56 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier64 min
Apr 30, 3:44 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada61 min
Apr 30, 5:45 PM CDTSpecial Weather StatementSHVUnion45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.